Pro-algebraic homotopy types

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

The purpose of this paper is to generalise Sullivan's rational homotopy theory to non-nilpotent spaces, providing an alternative approach to defining Toën's schematic homotopy types over any field k of characteristic 0. New features include an explicit description of homotopy groups using the Maurer-Cartan equations, convergent spectral sequences comparing schematic homotopy groups with cohomology of the universal semisimple local system, and a generalisation of the Baues-Lemaire conjecture. For compact Kähler manifolds, the schematic homotopy groups can be described explicitly in terms of this cohomology ring, giving them canonical weight decompositions. There are also notions of minimal models, unpointed homotopy types and algebraic automorphism groups. For a space with algebraically good fundamental group and higher homotopy groups of finite rank, the schematic homotopy groups are shown to be πn(X)⊗Z k.
Original languageEnglish
Pages (from-to)273-338
Number of pages66
JournalProceedings of the London Mathematical Society
Volume97
Issue number2
DOIs
Publication statusPublished - 1 Sept 2008

Fingerprint

Dive into the research topics of 'Pro-algebraic homotopy types'. Together they form a unique fingerprint.

Cite this